| Model Number |
G11672 |
| Medical Device Problem Code |
Difficult to Remove (1528)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
08/05/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
E1: phone: (b)(6).Postal: (b)(6).E3: occupation - logistics and supply chain manager this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
As reported, during a high-risk percutaneous coronary intervention (pci) that required mechanical circulatory support, another manufacturer¿s 17-french catheter was difficult to remove from a performer introducer.Per the reporter, the catheter became stuck and due to excessive force, the catheter broke off within the complaint device, which made closure with another manufacturer¿s device ¿extremely complicated.¿.
Additional Manufacturer Narrative
Corrected/additional information: general information: become aware date: original become aware date is 23may2025 e1, e3: clinical & sales support manager, e4.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a high-risk percutaneous coronary intervention (pci) that required mechanical circulatory support, another manufacturer¿s 17-french catheter was difficult to remove from a performer introducer.Per the reporter, the catheter became stuck and due to excessive force, the catheter broke off within the complaint device, which made closure with another manufacturer¿s device ¿extremely complicated.¿ corrected information: cook became aware that this reportable event occurred on (b)(6) 2025 as indicated in h11 of the previous follow-up report.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions/specifications, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or sub-assembly lots.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿the maximum diameter of the instrument or catheter to be introduced should be determined to ensure that it will pass through the introducer.¿ the ifu also states ¿all instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that procedural issues contributed to this event.The reporter stated that the other manufacturer¿s 17-french catheter became stuck and due to excessive force, the catheter broke off within the complaint device.The outer diameter of the other manufacturer¿s catheter is listed as 5.9mm (the tolerance is unknown); which leaves very little space between the catheter and sheath.The performer ifu cautions that all instruments or catheters used with the introducer should move freely through the valve and sheath.Additionally, the other manufacturer¿s website contains information noting that the catheter should be delivered via an 18-french braided hydrophilic delivery sheath (although the ifu for the other manufacturer¿s catheter does not mention use of a hydrophilic or braided sheath).The performer introducer used in this case is not hydrophilically coated, nor is the device braided.The ifu for the other manufacturer¿s catheter cautions to discontinue the procedure if severe difficulty or strong resistance is met at any stage of the procedure.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.